Lupon and side affects

5 Posts | Page(s): 1 

Lupon and side affects

by Zagsfan on Fri Apr 27, 2007 12:00 AM

Quote | Reply
My dad has had three bouts with prostate cancer.  The first time, he had the surgery.  The second time, he had radiation.  The third time, he received injections of lupon - once a month for 9 months.  HIs last injection was about 2 years ago.  He is still suffering from the side affects - he has major hot flashes where sweat is pouring down his face, he has less strength and energy, but more importantly to him, his penis continues to shrink and urination has become very difficult for him.  He could get a testosterone shot, which would help that, but as his testosterone was the problem in the first place, we don't want the cancer coming back, either.  Anybody have any information or suggestions?  Thanks.

RE: Lupon and side affects

by Witchdoctor on Mon Apr 30, 2007 12:00 AM

Quote | Reply

Controversial issue.  If his PSA is staying down and he is symptomatic as you say then he could receive testosterone replacement at a low dose.  As long as the PSA is monitered.  Testosterone wont make the cancer come back, if it is there, it is there.  But it may start growing faster.  If this is the case he should stop and then be put on Megace for the hot flashes.

RE: Lupon and side affects

by Orionskye on Wed May 02, 2007 12:00 AM

Quote | Reply
It does sound like his T didn't come back after the ADT. Unfortunately for some men this happens. On the other hand I don't think testosterone enhancement is the answer. In fact from everything I've read I'd stay as far away from that as possible. Witchdoctor is correct that it would likely make the cancer grow faster and you defintitely don't want that. An undiscussed but typical side effect of ADT and radiation is that men do experience penis shrinkage. There has been little written about this but there was a recent study released about it. Do you know what his testosterone level is? Get that first and then write back to this board.

RE: Lupon and side affects

by Zagsfan on Wed May 02, 2007 12:00 AM

Quote | Reply
When last tested, his testosterone level was 45.

RE: Lupon and side affects

by Orionskye on Sat May 05, 2007 12:00 AM

Quote | Reply

Dr. Charles "Snuffy" Myers (http://prostateforum.com ) just published a book on prostate cancer focused on hormone therapy and diet. He also consults privately with prostate cancer patients. I strongly suggest that you contact Dr. Myers and ask if he can help you. You'll have to spend a few bucks but I wouldn't depend on anyone other than a couple of doctors to help on this topic. Dr. Myers is one of those on whom I would depend.

5 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.